Jump to content

Progressive symptoms during withdrawal


Recommended Posts

Hey guys, 

 

Just wondering how normal it is to have 1 or more symptoms progressively get worse and worse as time goes on... It seems the further i am away from my last dose (20 months) the more severe some of my symptoms get. 

 

The biggest thing for me is some of the sexual symptoms, the emotional anesthesia, the cognitive problems, and the visual symptoms. They all seem to be increasing, becoming more severe, as time goes on. 

 

Now this doesn't necessarily mean that these symptoms dont fluctuate at all for me... Think of it this way, the "typical" progression of withdrawal is something along the lines of "2 steps forward, 1 step back", except in a more complicated and unpredictable manner. Now, for me its more like "2 steps back, 1 step forward". Or at least it feels that way. 

 

When i came off zoloft (too quickly might i add), the initial withdrawal consisted of the usual stuff, brain zaps, stress, abdominal pain, tension, fatigue, headaches, etc... After that phase which lasted about 2-3 weeks, i basically never fully returned to normal and then i just slowly spiraled down hill. Yes i've had tiny "windows" or i'd prefer calling them  "glimmers of hope" where 1 symptom or more would 'seem' better for a while, or i'd have those relaxing evenings where i can at least somewhat enjoy whatever i'm doing, but the general trend of my symptoms have been negative progression, its like i'm going in the wrong direction. Especially in the past 6 months. (new symptoms appearing, worsening, etc). 

 

I understand in withdrawal things get better, worse, etc its all over the place! but for me, its way more on the 'worse' side than the 'better' side. I dont think i've had any considerable improvements so far, like i dont think i've ever felt this bad so far and i rarely find anything gets better. Genital numbness and low libido (two symptoms i never had initially) are starting to really settle in and its  really scaring me. 

 

I guess the main question is, despite this worsening these past 6-12 months, can/will the PSSD, emotional anesthesia, agitation/stress, etc get better? These are the issues i'm mainly worried about. 

2010 - citalopram 10mg 
2011 - 20-40mg, 1 month taper, PSSD & Anhedonia - Elavil 10mg during taper.
Clonazepam when needed after a month of daily use. 
2012 - Off Elavil - Zoloft (sertraline) 25mg - 50 mgs for 6 months + Buspar for a while. Pssd & anhedonia improved on zoloft, now has gotten a lot worse since a year off. 

 

Off all drugs since October 2012.

Link to post
Share on other sites
NoMeaning25

I have the same exact problem. My symptoms are getting worse instead of better. I also have a symptom or two that gets tiny bit better sometimes, but its not a bothersome symptom so it hasn't really affected me.

 

I would be interested to see if anyone else had this who are now recovered, or if someone has any suggestions.

Was on Citalopram 20mg since Feb 2008 - switched to Paxil 20mg in August 2010

Tapered way too fast in April 2012 by skipping days. Taper completed in 6 weeks

Tried prozac 20mg for 3 days - felt spaced out, not better.

Tried 30mg Cymbalta for 2 days. SEVERE ADVERSE REACTION

Antidepressant free since 14 August 2012

Birth control on and off during this time - Last taken 18 June 2017 - Morning after pill 

Started mainly using 0.5mg Xanax beginning 2016 for severe panic attacks and anxiety due to trauma

Xanax on and off never more than 0.5mg at a time, never taking it 3 days in a row - used sparingly 

 

6 Years antidepressant free - Still in severe withdrawal with over 60 symptoms

Severe setback started May 2018 with no let up to date. Developed many new symptoms like tremors, inner vibrations, insomnia, visual distortions and dr/dp are 100x worse, i have severe sensitivity to movement, My dizziness and vertigo got worse and it now feels like im constantly rocking on a boat, my anxiety is sky high, suicidal idiation is back, i feel extremely brain damaged 

 

Link to post
Share on other sites
  • Administrator

The symptoms tend to get better, but it can take a very long time.

 

In the meantime, have you reduced light stimulation for the eye symptoms? Or have you tried to lessen other symptoms -- see http://survivingantidepressants.org/index.php?/topic/604-important-topics-about-symptoms-including-sleep-problems/

 

As you know, if you manage to reduce even one symptom slightly, it can make you feel better.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites

Alto, my visual symptoms seem to be unrelated to my eyes. I got them checked and everything is fine, its a CNS problem like most other withdrawal symptoms. 

 

My sleep isn't the best. I do get at least 7-8 hours a night, but i feel very tense, physically anxious, bloated , etc in the morning and i do not feel rested. I think i just need to try and sleep earlier. 

 

Have you seen cases like this Alto where people got worse  and worse but still got better? you say they tend to get better, is there any worry that they will not?

 

Thank you,

2010 - citalopram 10mg 
2011 - 20-40mg, 1 month taper, PSSD & Anhedonia - Elavil 10mg during taper.
Clonazepam when needed after a month of daily use. 
2012 - Off Elavil - Zoloft (sertraline) 25mg - 50 mgs for 6 months + Buspar for a while. Pssd & anhedonia improved on zoloft, now has gotten a lot worse since a year off. 

 

Off all drugs since October 2012.

Link to post
Share on other sites
  • Administrator

Correct, the light sensitivity is a CNS problem. You can relieve the hypersensitive reaction with a few simple changes in habits.

 

You need to work with your nervous system to help it heal. Please try this.

 

Improvement can be very intermittent with lots of setbacks -- and very frustrating. Sounds like you're experiencing this. Only you can take care of you in this recovery.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy